Sudden onset of acne. Related to quitting? - SoberRecovery : Alcoholism Drug Addiction Help and Information
Go Back   SoberRecovery : Alcoholism Drug Addiction Help and Information >
Register Blogs FAQ Members List Calendar Arcade Mark Forums Read





Reply
LinkBack Thread Tools
Old 03-12-2011, 12:16 PM   #1 (permalink)
Member
 

Join Date: Feb 2011
Posts: 3

Sudden onset of acne. Related to quitting?


Well, can't say I've "quit", but have cut waaaay back from 12+ beers a day the past 18 months (and for 10 years before that before by 8 year no drinking period). But I only drink socially now. A few beers a couple times a week when out with the guys or a date.

I posted a couple weeks ago about having a very red face. That has gone mostly away, but still there a bit. Liver pain and swelling is almost completely gone. Stopped with the caffinated drinks, sodas, etc., mostly, and drink a ton of water now. I feel pretty good.

But a few days ago, I started breaking out on my face. Just a few at first, but now I'm getting little tiny pimples all across my foread and a few on my cheeks. I'm a 44 year old man! What the heck?

This did correspond to starting up an ACE inhibitor blood pressure med a few days before. But research does not inidicate a side effect of that is acne. I do know ACE inhibitors can cause liver damage though. I'm wondering if this is related?

Has anyone experienced an onset of acne when their liver was "at its' worst"? I'm going off the ACE inhibitors for a while to see if that clears it up, but this has me concerned my liver is really not well off. I'm a few weeks off from blood tests my doc wants me to come in for.
donnyf76 is offline   Reply With Quote
Old 03-12-2011, 12:23 PM   #2 (permalink)
Administrator
 
Anna's Avatar
 

Join Date: Aug 2003
Location: Dancing in the Light
Posts: 51,606
I hope you can get the information you need from your dr.
__________________
Our deepest fear is not that we are inadequate. Our deepest fear is that we are powerful beyond measure. It is our light, not our darkness that most frightens us.

Marianne Williamson
Anna is offline   Reply With Quote
Old 03-12-2011, 02:01 PM   #3 (permalink)
Member
 

Join Date: Feb 2010
Location: Toronto, ON
Posts: 1,585
There are some medical things you mentioned I wouldn't be able to get into - and actually the skin topic itself is medical too. But I remember seeing people here mention they were breaking out in the face after quitting. I had some of that too, mostly during the initial months, but I think my skin is still getting used to the return to normal (instead of being assaulted by constant alcohol intake). I vaguely remember a 30-something friend from years ago telling me his dermatologist saying he was going through a "second adolescence" - and he had quit drinking a year and a half prior to that.

I suppose we don't typically think of acne as related to something serious, but if you haven't told your doctor all the details about your alcohol use (or abuse), then you probably should do. I'm not clear on whether you would have done that from your post.
Toronto68 is offline   Reply With Quote
Old 03-12-2011, 03:20 PM   #4 (permalink)
Administrator
 
Dee74's Avatar
 

Join Date: Apr 2007
Location: Australia
Posts: 176,819
Blog Entries: 1
I can't say I ever had an acne problem. I had liver problems tho - sore liver etc - and frankly I'd be way more concerned about that.

I think you're best off asking your doctor Donny.

D
__________________
Dee74 is offline   Reply With Quote
Old 03-12-2011, 03:51 PM   #5 (permalink)
Member
 

Join Date: Feb 2010
Location: NJ
Posts: 20,460
if you haven't changed your diet, detergent or lifestyle...i would think that the new meds are causing a reaction. tell the doctor if you want to discontinue them and maybe he will prescribe something else.

I was originally prescribed a beta blocker that made me feel like death warmed over....my Cardiologist doctor switched it to something different and it was a much better fit for me...turned out that the original one could exacerbate my depression....something the Internist missed.

not every contraindication is displayed in patient information, but the doctor can double check it.
Fandy is offline   Reply With Quote
Old 03-13-2011, 08:56 AM   #6 (permalink)
Member
 

Join Date: Nov 2006
Posts: 1,237
I suffer from breakouts now more than I ever did in my teen years!! It's slowed down (I'm almost 14 months sober) but I remember in the early months it was bad... Check with your doc...always the best option!!
loveon2legs is offline   Reply With Quote
Old 03-14-2011, 10:18 AM   #7 (permalink)
Member
 
scared1's Avatar
 

Join Date: Aug 2010
Location: san fernando valley, CA
Posts: 183
I was thinking the same thing. I keep getting on the wagon and falling off again. (vicious cycle) but I am breaking out alot. I have not had this many pimples since I was a teen. I really do think it has to do with trying to quit.
scared1 is offline   Reply With Quote
Reply


Currently Active Users Viewing this Thread: 1 (0 members and 1 guests)
 
Thread Tools


Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off




All times are GMT -7. The time now is 08:49 PM.